News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Dermatology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Dermatology Answers List

Forum Name: Dermatology Topics

Question: Dry lips and choppy corner


 sbsdocinfo - Mon Dec 22, 2008 1:58 am

I had an acute lip infection of dryness and fungal infection in March 2007 ways. Unknowingly, I had accidentally applied medicated lip balm named 'Abreva' that had expired a while back. After a moment, I experienced a burning and strong itchy feeling on my lip and the skin on my upper and lower lip swell and became tight. I couldn't wash it immediately as I was in the embassy waiting for the visa interview. After couple of hours the lip had very much swollen and had cracks at both corners of my mouth.

Since then for almost 18 months, I have been suffering the dryness and itchy feeling of my lip. My family doctor had recommended Flucidin antibiotic and the anti fungal, Ketoderm with ultimately other doctor asking me to try Canestan. The problem had only temporary relief. This lead to skin specialist prescription with Prevex 1%.
All these medications have been in vain to tackle my lip dryness and itchy and cracked corners.

I have also learnt the infection is so strong that it is infecting my partner's lip and vagina when I kiss and lick.

This infection felt minuscule at the beginning and tend to be frustrating and never ending.

Could there be any remedy at all for the use of expired medicated lip balm in my life and concerns my relationship with my partner?

Appreciate sincerely on the medication and advice.
 Debbie Miller, RN - Tue Dec 23, 2008 1:08 pm

User avatar Hello,
The expired lip balm is not a likely cause of your symptoms. In most cases, the expiration just means it will no longer work as well as is intended. Testing has indicated it is most useful when used within the prescribed time frame and it sometimes loses effectiveness after that time. There is always a chance that the balm could become contaminated with bacteria but I seriously doubt this is what is causing your trouble. Have you been checked for HSV-1 (oral herpes)? I would want to find out if perhaps this is the problem.

If it is ongoing yeast, sometimes this can be persistent and it may require a different course of antifungal treatment - even for your partner, so you should see your health care provider.

Best wishes.
 sbsdocinfo - Tue Dec 23, 2008 4:04 pm

Attn: Debbie Miller, RN
Thanks, it could be true. The lip balm application had occurred unfortunately by mistake as it was used sparingly and looked new almost identical to the new that I had bought and kept in same general medication place at home and must have picked up the wrong one.
I will check with my family doc. on your suggestion and will post the same after the treatment.
Appreciate the reply sincerely. A small problem affects lives formidably till it gets resolved.
Hope, others would note on the use objectively.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here